Advances in Operator Theory

On orthogonal decomposition of a Sobolev space

Dejenie Lakew

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The theme of this short article is to investigate an orthogonal decomposition of the Sobolev space $W^{1,2}\left( \Omega \right) $ as $$ W^{1,2}\left( \Omega \right) =A^{2,2}\left( \Omega \right) \oplus D^{2}\left( W_{0}^{3,2}\left( \Omega \right) \right)$$ and look at some of the properties of the inner product therein and the distance defined from the inner product. We also determine the dimension of the orthogonal difference space $W^{1,2}\left( \Omega \right) \ominus \left(W_{0}^{1,2}\left( \Omega \right) \right) ^{\perp }$ and show the expansion of Sobolev spaces as their regularity increases.

Article information

Source
Adv. Oper. Theory, Volume 2, Number 4 (2017), 419-427.

Dates
Received: 11 March 2017
Accepted: 8 June 2017
First available in Project Euclid: 4 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.aot/1512431718

Digital Object Identifier
doi:10.22034/aot.1703-1135

Mathematical Reviews number (MathSciNet)
MR3730037

Zentralblatt MATH identifier
1385.46023

Subjects
Primary: 46E35: Sobolev spaces and other spaces of "smooth" functions, embedding theorems, trace theorems
Secondary: 46C15: Characterizations of Hilbert spaces

Keywords
Sobolev space orthogonal decomposition inner product distance

Citation

Lakew, Dejenie. On orthogonal decomposition of a Sobolev space. Adv. Oper. Theory 2 (2017), no. 4, 419--427. doi:10.22034/aot.1703-1135. https://projecteuclid.org/euclid.aot/1512431718


Export citation

References

  • D. A. Lakew, New proofs on properties of an orthogonal decomposition of a Hilbert space, $arXiv:1510.07944v1$.
  • D. A. Lakew, On Orthogonal decomposition of $L^2(\Omega)$, J. Math. Comput. Sci. 10 (2015), no. 1, 27–37.